Wisconsin, 2006Wildfire in Wisconsin, June 12, 2006
June 12, 2006 · NWS DLH · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 12, 10:00 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 10:00 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1100 AM CDT MON JUN 12 2006
.UPDATE...ZONES AND GRIDS IN PRETTY GOOD SHAPE THIS MORNING. HAVE
RAISED TEMPS A FEW DEGREES FOR MOST PLACES WITH DECENT HEATING
UNDER PLENTY OF SUNSHINE. HAVE ALSO TWEAKED CLOUDS...WITH SOME
CLOUDS IN THE NORTHWESTERN CWA IN THE VICINITY OF A SHORTWAVE IN
THE MANITOBA LAKES REGION. DEBRIS FROM MCS IN THE DAKOTAS GRADUALLY
SPILLING OVER INTO MINNESOTA...AND SOME CU FORMING WEST OF THE
CWA...WHICH COULD DEVELOP ACROSS THE CWA DUE TO SOME LOW LEVEL
MOISTURE. OTHER THAN THAT...EVERYTHING IN GOOD SHAPE.
&&
.PREV DISCUSSION... (ISSUED 304 AM CDT MON JUN 12 2006)
DISCUSSION...A LAKE SUPERIOR HIGH TODAY WILL WEAKEN THIS EVENING
WHILE A WEAK LOW MOVES ALONG THE BORDER LATE TONIGHT. MEANWHILE
ALOFT...A BUILDING AND PROGRESSIVE RIDGE NEAR THE CONTINENTAL
DIVIDE WILL HAVE A SHORT WAVE MOVING DOWN ITS FRONT SIDE AND OVER
OUR AREA LATE TONIGHT AND TUESDAY. THIS WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS TO OUR AREA DURING THAT TIME.
HIGH PRESSURE OVER THE MANITOBA LAKES TUESDAY AND TUESDAY NIGHT
WILL CLEAR SKIES AS IT BUILDS OVER LAKE SUPERIOR WEDNESDAY AND
THURSDAY. ALOFT...THE UPPER RIDGE AXIS WILL BE CROSSING THE DAKOTAS.
THE RIDGE AXIS ALOFT WILL REACH MINNESOTA THURSDAY AND BEGIN TO
BREAK DOWN IN A COMPLEX WAY THURSDAY NIGHT THROUGH SUNDAY. AT THE
SURFACE...A WEAKENING TROUGH WILL CROSS THE AREA FRIDAY AND A SLOW
MOVING INVERTED TROUGH WILL REACH THE AREA SATURDAY NIGHT. THESE
DEVELOPMENTS WILL RESULT IN SCATTERED THUNDERSTORMS THURSDAY NIGHT
THROUGH SUNDAY. A DRY FLOW OFF THE ROCKIES WILL CLEAR SKIES EARLY
THE FOLLOWING WEEK.
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
DAP
Hazardous weather outlook, Jun 12, 6:07 AM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
707 AM CDT MON JUN 12 2006
LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-131215-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
707 AM CDT MON JUN 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT.
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY AND
TUESDAY EVENING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY
NIGHT THROUGH SATURDAY NIGHT...AND AROUND LAKE SUPERIOR AND ACROSS
NORTHWEST WISCONSIN SUNDAY. THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
EOM
Wildfire, Sawyer
- When
- June 12, 12:30 PM CST to 5:00 PM CST
- Where
- Sawyer forecast zone
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.880, -91.145 (the zone’s center; the record gives no point)
Smoldering forest dry matter that was sparked by a lightning strike a week earlier flared into a major fire on the east bay of Big Spider Lake. The fire destroyed a boathouse, two sailboats and two trolling motors. An uninhabited cabin was heavily damaged.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Oregon, June 12, 2006$20 million · 1.75 in hail · 4 events
- Heat in Louisiana, June 12, 20061 death · 1 event
- Hail in Oregon, June 12, 2006$7.0 million · 2 in hail · 4 events
- Lightning Strike in Oklahoma, June 12, 2006$2.0 million · 1 event
- Tropical Storm in Florida, June 12 to 14, 2006$250,000 · 18 events
- Lightning Strike in South Carolina, June 12, 20061 injured · $200,000 · 1 event
- Lightning Strikes in Alabama, June 12, 2006$150,000 · 2 events
- Hail and Damaging Wind in North Carolina, June 12, 2006$100,000 · 2.75 in hail · 6 events
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 12, 2006$30,000 · 1 in hail · 5 events
- Flash Flooding and Debris Flow in Washington, June 12, 20062 injured · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518403.